Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2005, 3:58 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 6, 2005, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 21 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2724 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 062159 SVRGLD KSC181-193-062245- /O.NEW.KGLD.SV.W.0110.050606T2158Z-050606T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 358 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST SHERMAN COUNTY IN NORTHWEST KANSAS WESTERN THOMAS COUNTY IN NORTHWEST KANSAS * UNTIL 445 PM MDT(545 PM CDT) * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDSON...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER AROUND 520 PM CDT... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3936 10157 3915 10157 3932 10127 3953 10130 $$ LAMMERS
1 follow-up statement
000 WWUS53 KGLD 062215 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 414 PM MDT MON JUN 6 2005 KSC181-193-062245- /O.CON.KGLD.SV.W.0110.000000T0000Z-050606T2245Z/ SHERMAN KS-THOMAS KS- 414 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT(545 PM CDT) FOR THOMAS AND SHERMAN COUNTIES... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDSON...MOVING NORTHEAST AT 15 MPH. AT 355 PM MDT THE PUBLIC REPORTED PENNY-SIZE HAIL 5 MILES SOUTHEAST OF EDSON. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SHERMAN COUNTY AROUND 430 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 26 AND 42 IN KANSAS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING(1100 PM CDT MONDAY EVENING) FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3936 10157 3915 10157 3932 10127 3953 10130 $$ LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:41 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 6, 2:41 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT MON JUN 6 2005
.DISCUSSION...
A FEW CELLS ARE DEVELOPING ALONG THE DRYLINE NEAR THE EASTERN
COLORADO BORDER THIS AFTERNOON. EAST OF THE DRYLINE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S. THE LOW CENTER AT THE SURFACE AND
850MB IS OVER WYOMING WITH A LEE TROUGH EXTENDING FROM MONTANA TO
NEW MEXICO. AN UPPER RIDGE IS OVER THE WESTERN PLAINS WITH AN
UPPER LOW OVER THE WEST COAST AND A TROUGH EXTENDING INTO THE
SOUTHWEST U.S.
MODELS ARE IN FAIR AGREEMENT THROUGH THE FORECAST PERIOD...BUT
SEEM TO BE UNDERDOING THE POSSIBILITY OF PRECIPITATION ALONG AND
EAST OF THE DRYLINE AND NEAR THE FRONTAL BOUNDARY THAT MOVES
SOUTH AS A COLD FRONT AND THEN BACK NORTH AS A WARM FRONT MID
WEEK ACROSS THE TRI-STATE REGION DURING THE FIRST HALF OF THIS
WEEK. HAVE GONE NEAR OR SLIGHTLY ABOVE GUIDANCE VALUES DURING THE
WORK WEEK AS A RESULT.
SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH MUCH OF THE FORECAST
PERIOD. A WEAK SHORT WAVE TROUGH CLIPS THE REGION THIS AFTERNOON
WITH ANOTHER WAVE DUE THROUGH TUESDAY AFTERNOON AND EVENING AS THE
UPPER LOW MOVES THROUGH THE NORTHERN INTERMOUNTAIN WEST AND INTO
THE NORTHERN AND CENTRAL ROCKIES. THE SURFACE LOW MOVES OUT OF
WYOMING AND ACROSS THE PLAINS TONIGHT AND TUESDAY WITH A COLD
FRONT MOVING ACROSS THE TRI-STATE REGION BETWEEN MIDNIGHT TUESDAY
NIGHT AND MID MORNING ON WEDNESDAY. AS ADDITIONAL SHORT WAVES
MOVE THROUGH THE UPPER SOUTHWEST FLOW THROUGH THE LATTER HALF OF
THE WEEK...THE FRONT PULLS NORTH AGAIN AS A WARM FRONT ON
WEDNESDAY AFTERNOON AND EVENING BEFORE RETURNING AS ANOTHER COLD
FRONT DURING THE DAY ON THRUSDAY. THIS TRANSIENT FRONTAL BOUNDARY
SHOULD ACT AS THE MAIN FOCUS OF CONVERGENCE AND THUNDERSTORM
DEVELOPMENT EACH EVENING AS THE UPPER ENERGY MOVES ACROSS THE
REGION. HAVE KEPT A MENTION OF THUNDERSTORMS IN EACH DAY THROUGH
THIS WEEK BEFORE SURFACE HIGH PRESSURE MOVES IN DURING THE WEEKEND
AND AN UPPER SHORT WAVE RIDGE IS IN PLACE INTO THE BEGINNING OF
NEXT WEEK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR KSZ001...
KSZ002...KSZ003...KSZ004...KSZ013...KSZ014...KSZ015...
KSZ016...KSZ027...KSZ028...KSZ029.
.NE...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR NEZ079...
NEZ080...NEZ081.
.CO...TORNADO WATCH FROM 2 PM MONDAY UNTIL 10 PM MONDAY FOR COZ090.
&&
LOCKHARTHazardous weather outlook, Jun 6, 10:25 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1025 AM MDT MON JUN 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1025 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. AFTERNOON TEMPERATURES WILL RISE INTO THE 90S...AND COMBINED WITH SURFACE DEW POINTS IN THE 50S THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A DIFFUSE DRY LINE WILL SET UP NEAR THE KANSAS AND COLORADO STATE LINE AND MAY SERVE TO INITIATE THUNDERSTORMS...BUT A STORM COULD POP UP ALMOST ANYWHERE EAST OF THE DRY LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. WIND SHEAR WILL BE MARGINAL FOR SUPERCELLS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY STRONGER STORM WHICH MAY DEVELOP. THERE WILL BE A CHANCE FOR LATE EVENING AND OVERNIGHT THUNDERSTORMS IN THE NORTHEAST PART OF THE TRI STATE AREA...NORTH OF HIGHWAY 24 AND EAST OF HIGHWAY 25. A STRONG LOW LEVEL JET WILL DEVELOP TONIGHT RESULTING IN A CHANCE FOR ELEVATED THUNDERSTORMS. THE PRIMARY HAZARD FROM ANY OF THESE STORMS WILL BE DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. MWM/JDK
In the hours before
Special weather statement, Jun 6, 2:04 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MDT MON JUN 6 2005 COZ090-KSZ001>004-013>016-027>029-NEZ079>081-070400- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-LOGAN-NORTON-RAWLINS- RED WILLOW-SHERIDAN-SHERMAN-THOMAS-WALLACE-YUMA- 204 PM MDT (304 PM CDT) MON JUN 6 2005 ...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI- STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 420 FOR PARTS OF SOUTHWEST NEBRASKA...NORTHWEST KANSAS...AND EXTREME NORTHEAST COLORADO UNTIL 1000 PM MDT (1100 PM CDT). THE FOLLOWING COUNTIES WILL BE INCLUDED IN THE WATCH. IN KANSAS...CHEYENNE...DECATUR...GOVE...GRAHAM...LOGAN...NORTON... RAWLINS...SHERIDAN...SHERMAN...THOMAS...AND WALLACE. IN NEBRASKA...DUNDY...HITCHCOCK...AND RED WILLOW. IN COLORADO...YUMA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOS AND SEVERE THUNDERSTORMS TO DEVELOP. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JOHNSON
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:18 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 27 min |
| Jun 6, 4:44 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 61 min |
| Jun 6, 5:42 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.